700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Case Report Open Access
A case of a 62-year-old woman with breast cancer who developed an atypical femoral fracture during denosumab therapy for bone metastasis is reported. About 8.5 years before the fracture, she was diagnosed with breast cancer with liver and bone metastases and started receiving chemotherapy. Three and a half years later, zoledronic acid (40 mg every 4 weeks) was added, which was continued for 2 years and 4 months. At around 1.5 years after discontinuation of zoledronic acid, bone metastasis recurred and she began treatment with denosumab at 120 mg every 4 weeks. Fifteen months after starting denosumab, she sustained a left subtrochanteric fracture. Faint hot spots in the bilateral subtrochanteric regions were found on bone scintigraphy 2 months after the start of denosumab, and the tracer accumulation was slightly increased on bone scintigraphy 1 year later. Prior to the fracture, she had been experiencing a dull ache in her left thigh for a few months. Our case suggests that denosumab treatment for bone metastasis is a risk factor for atypical femoral fractures, and that thigh pain and subtrochanteric hot spots on bone scintigraphy could be signs of an impending fracture.
To read the full article Peer-reviewed Article PDF
| Peer-reviewed Full Article
Author(s): Kazuhiro Ohnaru, Toyohiro Kawamoto, Yutaka Yamamoto, Kensuke Tanaka, Sigeru Mitani, Toru Hasegawa, Masayuki Inubushi and Teruki Sone
Medical Case Reports